Aa
Aa
A
A
A
Close
Avatar universal

alprazolam side effects

After  long use does alprazolam PROVOKE anxiety instead of RELIEVING it? I read this once on the internet and have never been able to find it again. It's important. Alprazolam  helps me with .50 once or twice a day. I am 83 and don't care about addiction. Who cares at this age? But the first question is a stopper when  I thought I had the solution to severe anxiety with sick physical symptoms - gut, all abdomen, nausea, head, hot sweats, fatigue, the lot
10 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I finally got throughto a top Pfizer pharmo, Daniel Castillo. He said with admirable precision:
The approved indications in Guatemala (where live) are:

·         Anxiety states (anxiety neuroses)

·         Mixed anxiety-depression

·         Panic related disorders


These indications are for all the Xanax/Tafil presentations, including modified release (“AP”) presentations.

he said any questions can go to www.medialinformationpfizer.com.
That's just what I needed - to be sure. Thank you all
Helpful - 0
Avatar universal
I was impressed with your suggestiuon to find a longer lasting drug. I finallly got hold of Zanax XP (extended release) only find on Pfizer's website that general  anxiety disorder is not mentioned  - only panic attacks. If you have come acros any evidence that it is ONLY for panic could you please let me know.  pfizer says ordinary Zanax is for GAD and panic, Zanax XP for panic. (which I have had once or twice but don't think I have now - close to it but not IT)    
Bless
Helpful - 0
Avatar universal
I don't see any reason at all for you to stop this medicine. It gives you peace and a better quality to your life. No need to change if it's working well for you and you are not on a very high dose.

Many need to keep increasing their dose over time to the point where it becomes dangerous. Or they can't get enough so they're continuously going into withdrawal. It becomes a huge burden so they need to stop.

This is not the problem with you!  I say carry on and bless your heart!   xo
Helpful - 0
Avatar universal
If you don't want to stop it and are satisfied with it then stay on it. I was under the impression you didn't like what it was doing to you. Good luck! :)
Helpful - 0
Avatar universal

WHY are so many patients desperate to stop Alpra?. What is it doing to them? Added together, ALL my heart and thyroid medicines give nausea, headache, fatigue, dizziness, anxiety, and I am on them FOR LIFE. Alpra, for me at least, almost always relieves these symptoms . So why stop it?
Helpful - 0
Avatar universal
You are not a bother! I would suggest you talk to your doctor and explain what is going on. He or she may be able to assist you with a taper or come up with a different plan for your treatment. Good luck and post any time. That is what we're here for!
Helpful - 0
Avatar universal
Thank you so much for your instant understanding and swift
answers. I have been so impressed by the legiion of posters who want to get off Alpra that I feel a weak-willed degenerate when, after head under the pillow for hours  with multiple malaise, I finally reach for .50, Alpra, put it under my tongue and wait maybe 25 minutes for the first hints of relief from gut-acheing anxiety  and then the rest of the demons one by one leaving me in the next half hour or so. As I am not poisoning myself and am relieving stress in family witnesses of my bad turns, I can go on and maybe live in some peace.  I have to take four medicines FOR LIFE for a heart and thryroid condidtion so what's wrong with another one thatmakes it all bearable?  Tell me I'm right, good souls, and I'll say bless you and won't bother you again.
Helpful - 0
757137 tn?1347196453
Ditto.
Helpful - 0
Avatar universal
I agree with Gasten. What you described sounded like they could be withdrawal symptoms. That simply means you've grown tolerant to your current dose & it is not working effectively for you now. Best of luck sweetie!!!
Helpful - 0
Avatar universal
I'm a fellow expert on Xanax use-long term.  I've taken it for 26 years and have developed a tolerance to it over the years so that it no longer is helping at the dosage I take.  You must continue to raise and raise the dosage to get the desired effect.  My suspicion is that is what is happening to you.  The dosage you are on is no longer effective, your body is crying out for more, you are not giving it more, and it is responding with WITHDRAWAL symptoms.  If you're not worried about addiction, talk to your doctor about upping your dosage, or GRADUALLY switching to a longer lasting drug like Klonopin or Valium (lasts longer in your bloodstream so you don't get the withdrawal phenomena--this is what I am doing myself right now.)   I am almost positive this is what is happening to you if you have been on your current dosage for a long time.  Good luck to you!!!
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.